Ohio, 2013

Flash Flooding and Flooding in Ohio, July 23, 2013

July 23, 2013 · NWS ILN · 22 events in 5 counties and zones

Thunderstorms developed in an unstable air mass ahead of a cold front during the afternoon. These storms began to organize and became severe.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$31,000
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Thunderstorms developed in an unstable air mass ahead of a cold front during the afternoon. These storms began to organize and became severe. The main threat from these storms was damaging wind and large hail. Some locations were hit by multiple storms over a short period of time. This caused very heavy rainfall that resulted in flooding and flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 23, 2:00 PM EST, 37 minutes earlier.

Area forecast discussion, Jul 23, 2:00 PM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
300 PM EDT TUE JUL 23 2013

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL EXIT OUR REGION LATE THIS EVENING
AS A COLD FRONT MOVES ACROSS THE AREA. HIGH PRESSURE WILL THEN BRING
FAIR WEATHER AND BELOW NORMAL TEMPERATURES TO THE AREA THROUGH
THURSDAY NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
A COLD FRONT CROSSING NORTHERN INDIANA AND SOUTHERN MICHIGAN WILL
ARRIVE ACROSS OUR AREA TONIGHT. A PRE FRONTAL CONVERGENT
BAND...ASSOCIATED WITH A PRE FRONTAL TROUGH WILL BE THE FOCUS OF
THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND INTO THE EVENING.
MODERATE TO STRONG ML CAPE OF 2500 J/KG ACROSS THE NORTH...TO 3500
J/KG ACROSS THE SOUTH WILL COMBINE WITH MODEST 0-6 KM SHEAR OF
AROUND 30 KT TO ALLOW FOR STRONG UPDRAFTS WITH THE POTENTIAL FOR
STORMS TO ORGANIZE INTO BROKEN LINES AND CLUSTERS. THE HIGHEST
CHANCE FOR STORMS WILL BE MAINLY ALONG AND SOUTH OF THE INTERSTATE
70 CORRIDOR...AHEAD OF THE CONVERGENT BOUNDARY. THE MAIN THREAT
FROM THESE STORMS THIS AFTERNOON AND EVENING WILL BE DAMAGING
WINDS AND LARGE HAIL. THESE THREATS WILL CONTINUE TO BE
HIGHLIGHTED IN THE HWO...ALONG WITH THE CURRENT SEVERE
THUNDERSTORM WATCH THAT WAS ISSUED.

THE FOCUS OF CONVECTION WILL SHIFT SOUTHEASTWARD THROUGH THE
EVENING ALONG AND AHEAD OF THE PRE FRONTAL TROUGH. THE SEVERE
POTENTIAL WILL DIMINISH AFTER SUNSET AS WE LOSE THE BOUNDARY LAYER
INSTABILITY. HOWEVER...A FEW STRONG TO SEVERE STORMS COULD OCCUR
EVEN WITHIN A COUPLE OF HOURS OF SUNSET ACROSS THE SOUTHEAST.

THE COLD FRONT WILL MOVE SOUTHEASTWARD AND ARRIVE AT OUR NORTHERN
ZONES DURING THE EVENING...AND WILL LIKELY ARRIVE AT THE
SOUTHEASTERN ZONES BEFORE SUNRISE WEDNESDAY MORNING. THE CHANCES
FOR ANY LINGERING SHOWERS WILL END WITH THE FRONTAL PASSAGE.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
HIGH PRESSURE WILL BUILD SOUTHEASTWARD ACROSS THE REGION
WEDNESDAY AND WILL BRING WITH IT A MUCH DRIER AND COOLER AIRMASS.
THIS WILL RESULT IN BELOW NORMAL TEMPERATURES WEDNESDAY THROUGH
THURSDAY NIGHT. RESIDUAL LOW LEVEL MOISTURE ON WEDNESDAY SHOULD
RESULT IN MOSTLY CLOUDY SKIES WITH OCCASIONAL BREAKS IN THE
CELLULAR NATURE OF THE CLOUD FIELD. THIS CLOUD COVER SHOULD
PREVENT THE STRONG JULY SUN FROM COUNTERACTING THE COLD ADVECTION
THAT WILL BE OCCURRING. THE RESULT WILL BE HIGH TEMPERATURES
TOPPING OUT IN THE MIDDLE 70S.

GRADUAL CLEARING IS EXPECTED WEDNESDAY EVENING WITH PARTLY CLOUDY
SKIES EXPECTED THEREAFTER THROUGH THURSDAY. TEMPERATURES WEDNESDAY
NIGHT WILL BE THE COOLEST OF THE WEEK...WITH OVERNIGHT LOWS
EXPECTED TO BOTTOM OUT IN THE LOW TO MIDDLE 50S. ON
THURSDAY...TEMPERATURES WILL REBOUND BY AT LEAST A FEW DEGREES IF
NOT MORE FROM WEDNESDAY...AS HIGH PRESSURE WILL BE CENTERED
ACROSS THE REGION WITH MOSTLY SUNNY SKIES.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE WILL SLIDE OFF TO THE EAST THROUGH THE DAY ON FRIDAY
AS A COLD FRONT APPROACHES FROM THE NORTHWEST. THIS WILL LEAD TO
SOME RETURN FLOW ACROSS THE AREA THROUGH THE DAY ON FRIDAY WITH
TEMPERATURES CREEPING BACK UP INTO THE LOWER 80S. THE COLD FRONT
WILL PUSH DOWN INTO OUR AREA LATE FRIDAY NIGHT AND THIS MAY BE
ENOUGH TO PRODUCE A FEW SHOWERS/THUNDERSTORMS ACROSS OUR NORTHWEST
LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING. AS WE DESTABILIZE
AHEAD OF THE FRONT ON SATURDAY...EXPECT A BETTER CHANCE OF
THUNDERSTORMS TO SPREAD DOWN ACROSS THE REST OF OUR AREA THROUGH THE
DAY. BY SUNDAY...THE FRONT WILL BE ALONG OR JUST SOUTHEAST OF OUR FA
AND WITH SOME LINGERING INSTABILITIES...WILL HANG ON TO SOME LOWER
POPS ACROSS OUR SOUTHEAST INTO SUNDAY.

HIGH PRESSURE WILL BUILD BACK INTO THE AREA BEHIND THE FRONT FOR THE
FIRST PART OF NEXT WEEK AS A NORTHWEST FLOW PATTERN PERSISTS ALOFT.
MODELS ARE HINTING AT SOME ENERGY BRUSHING ACROSS SOUTHWEST PORTIONS
OF OUR FA MONDAY NIGHT INTO TUESDAY. TIMING AND PLACEMENT IS
SOMEWHAT UNCERTAIN SO WILL KEEP POPS ON THE LOWER SIDE AND PRIMARILY
ACROSS OUR SOUTHERN AREAS ON TUESDAY. TEMPERATURES WILL REMAIN
SEASONABLY ON THE COOLER SIDE THROUGH THE PERIOD.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
LATEST OBJECTIVE ANALYSIS SUGGESTS THAT THE MAIN CONVECTIVE
ACTIVITY TO AFFECT THE TAF SITES THIS AFTERNOON INTO THIS EVENING
WILL BE ALONG AND AHEAD OF A DEVELOPING PRE FRONTAL TROUGH JUST TO
OUR NW. IN A MODERATE TO STRONG UNSTABLE AIRMASS...ALONG WITH JUST
ENOUGH AMPLE SHEAR...CLUSTERS OF STORMS...SOME IN LINEAR SEGMENTS
SHOULD PROGRESS FROM NW TO SE ACRS THE TAF SITES BETWEEN 20Z AND
24Z. IT IS TOO EARLY TO PINPOINT WIND GUST AND HAIL POTENTIAL AT
ANY GIVEN SITE...BUT STRONG WINDS AND HAIL ARE CERTAINLY
PLAUSIBLE. WILL AMEND ACCORDINGLY IF NEEDED. OTHERWISE...HAVE
PLACED A TEMPO GROUP WITH IFR VSBYS/MVFR CIGS WHEN THE BEST THREAT
IS EXPECTED AT EACH TAF SITES. THE PRE FRONTAL TROUGH WILL BE
FOLLOWED BY A COLD FRONT LATER THIS EVENING WHICH WILL SHOW A
MARKED WIND SHIFT TO THE NORTH. THIS WILL USER IN DRIER AIR AT THE
SURFACE AS THE FRONT PUSHES SOUTH OF THE OHIO RIVER OVERNIGHT.
MODELS CONTINUE TO SHOW SOME LOW LEVEL MOISTURE IN THE WAKE OF THE
FRONT. THIS MOISTURE IN A LOW LEVEL CAA REGIME WILL LIKELY PRODUCE
SOME POST FRONTAL STRATOCUMULUS WHICH MAY END UP IN THE MVFR
CATEGORY. HAVE SHOWED THIS IN THE TAFS.

ON WEDNESDAY...HIGH PRESSURE WILL BUILD INTO THE GREAT LAKES AND
OHIO VALLEY REGION. DIURNAL HEATING SHOULD ALLOW THE MVFR
STRATOCUMULUS DECK LIFT TO A LOW VFR CUMULUS DECK BY 18Z. WINDS
WILL SHIFT TO THE NORTHEAST BY THEN AS WELL.

OUTLOOK...THUNDERSTORMS POSSIBLE SATURDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...LATTO
NEAR TERM...LATTO
SHORT TERM...LATTO
LONG TERM...JGL
AVIATION...HICKMAN
Hazardous weather outlook, Jul 23, 1:05 PM EST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
205 PM EDT TUE JUL 23 2013

INZ059-066-073>075-080-KYZ089>100-OHZ045-046-051>056-060>065-070>074-
077>082-088-240900-
UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-
GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
205 PM EDT TUE JUL 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

TEMPERATURES WILL RISE INTO THE UPPER 80S THIS AFTERNOON AHEAD OF
A COLD FRONT. THESE TEMPERATURES COMBINED WITH DEWPOINTS IN THE
LOWER TO MID 70S WILL PRODUCE HEAT INDICES IN THE MID TO UPPER
90S.

THE COLD FRONT WILL CROSS SOUTHEAST THROUGH THE OHIO VALLEY THIS
AFTERNOON INTO THIS EVENING. SHOWERS AND THUNDERSTORMS WILL FIRE
ALONG THE FRONT AS IT CROSSES THE REGION...AND SOME OF THESE
STORMS COULD REACH SEVERE LIMITS. DAMAGING WINDS AND LARGE HAIL
ARE EXPECTED TO BE THE PRIMARY SEVERE WEATHER THREATS. SOME
LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS
TO THE NATIONAL WEATHER SERVICE IN WILMINGTON.

INZ050-058-OHZ026-034-035-042>044-240900-
WAYNE-FAYETTE IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
205 PM EDT TUE JUL 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...MIAMI
VALLEY OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL CROSS SOUTHEAST THROUGH THE AREA THIS AFTERNOON
INTO THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO ACCOMPANY THIS FRONT...WITH ACTIVITY COMING TO AN END BY EARLY
EVENING. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...AN
ISOLATED SEVERE STORM CAN NOT BE RULED OUT. DAMAGING WINDS AND
LARGE HAIL WOULD BE THE PRIMARY SEVERE WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 23, 1:34 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
234 PM EDT TUE JUL 23 2013

OHZ061-062-231915-
GREENE OH-MONTGOMERY OH-
234 PM EDT TUE JUL 23 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MONTGOMERY AND
NORTHWESTERN GREENE COUNTIES THROUGH 315 PM EDT...

AT 233 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
TROTWOOD...MOVING EAST AT 40 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...TROTWOOD...DOWNTOWN
DAYTON...HUBER HEIGHTS...WRIGHT-PATTERSON AFB...BEAVERCREEK...
FAIRBORN...XENIA AND YELLOW SPRINGS.

ALSO...ENGLEWOOD...NORTHVIEW...DREXEL...FORT MCKINLEY...SHILOH...
NORTHRIDGE...OAKWOOD...RIVERSIDE...OVERLOOK-PAGE MANOR AND GREENE
COUNTY AIRPORT ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 3990 8441 3984 8394 3983 8394 3983 8383
      3982 8383 3964 8385 3977 8445
Special weather statement, Jul 23, 1:52 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
252 PM EDT TUE JUL 23 2013

OHZ060-061-070-071-231930-
BUTLER OH-MONTGOMERY OH-PREBLE OH-WARREN OH-
252 PM EDT TUE JUL 23 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WARREN...SOUTHERN
PREBLE...SOUTHWESTERN MONTGOMERY AND NORTHERN BUTLER COUNTIES THROUGH
330 PM EDT...

AT 248 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR CAMDEN...
MOVING EAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...SPRINGBORO...MONROE...
MIDDLETOWN AND FRANKLIN.

ALSO...SOMERVILLE...WHEATVILLE...COLLINSVILLE...GRATIS...WEST
ELKTON...SEVEN MILE...JACKSONBURG...TRENTON...GERMANTOWN AND POAST
TOWN HEIGHTS ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 3961 8414 3937 8426 3954 8479 3971 8470
Local storm report, Jul 23, 2:15 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
315 PM EDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     EATON                   39.75N 84.63W
07/23/2013                   PREBLE             OH   PUBLIC

            ONE THIRD OF A TREE SPLIT OFF. VIA SOCIAL MEDIA.

&&

SNYDER
Special weather statement, Jul 23, 2:24 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
324 PM EDT TUE JUL 23 2013

INZ059-066-OHZ060-070-071-077-078-232000-
UNION IN-FRANKLIN IN-BUTLER OH-HAMILTON OH-PREBLE OH-WARREN OH-
CLERMONT OH-
324 PM EDT TUE JUL 23 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CLERMONT...
WARREN...SOUTHERN PREBLE...NORTHEASTERN HAMILTON...BUTLER...
NORTHEASTERN FRANKLIN AND SOUTHEASTERN UNION COUNTIES THROUGH 400 PM
EDT...

AT 320 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM LEBANON TO TRENTON TO SALEM...MOVING SOUTHEAST AT 35
MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OXFORD...MORROW...
MASON...KINGS ISLAND...HAMILTON...WEST CHESTER...LOVELAND...
FAIRFIELD...COLERAIN TOWNSHIP...SHARONVILLE...READING...MILFORD...
MADEIRA...FOREST PARK AND BLUE ASH.

ALSO...OREGONIA...CHARLOTTESVILLE...HAGEMAN...FORT ANCIENT...SOUTH
LEBANON...MIXERVILLE...NEW MIAMI...MAUSTOWN...HUGHES AND KINGS MILLS
ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 3962 8458 3960 8448 3959 8448 3959 8445
      3952 8411 3948 8399 3913 8401 3919 8455
      3934 8479 3949 8492 3967 8497
Special weather statement, Jul 23, 2:27 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
327 PM EDT TUE JUL 23 2013

OHZ053-062-232000-
CLARK OH-GREENE OH-
327 PM EDT TUE JUL 23 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GREENE AND CLARK
COUNTIES THROUGH 400 PM EDT...

AT 325 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
SNYDERVILLE...MOVING EAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...
ONE HALF INCH DIAMETER HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...SPRINGFIELD AND SOUTH
CHARLESTON.

ALSO...HUSTEAD...SPRINGFIELD MUNICIPAL AIRPORT...PITCHIN...BUCK CREEK
STATE PARK...NEW MOOREFIELD...HARMONY...LISBON...SOUTH VIENNA...
PLATTSBURG AND BRIGHTON ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3999 8351 3979 8358 3978 8359 3983 8401
      4001 8399
Special weather statement, Jul 23, 2:28 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
328 PM EDT TUE JUL 23 2013

INZ073-074-232000-
DEARBORN IN-RIPLEY IN-
328 PM EDT TUE JUL 23 2013

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RIPLEY AND DEARBORN
COUNTIES THROUGH 400 PM EDT...

AT 327 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHWEST OF OTTER VILLAGE...MOVING EAST AT 40 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...
PEA SIZE HAIL...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OSGOOD...VERSAILLES...
MILAN AND DILLSBORO.

ALSO...HOLTON...NAPOLEON...OTTER VILLAGE...BALLSTOWN...VERSAILLES
LAKE...SUNMAN...MOORES HILL...WEISBURG...COLD SPRINGS AND NEW ALSACE
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 3911 8544 3920 8545 3927 8530 3923 8485
      3899 8506 3909 8545

The radar

The Cincinnati radar (KILN), 57 km away, was scanning. The volume nearest the first event began at 19:38 UTC.

Open the radar archive at this moment

Event by event

8 flash flood, 6 thunderstorm wind, 5 hail, 2 flood, 1 heavy rain. Local standard time, as filed.

Hail, Clark

When
July 23, 2:37 PM EST to 2:41 PM EST
Where
Clark County, 0.87 mi NW of Springfield
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
39.930, -83.810

Hail, Clark

When
July 23, 2:43 PM EST to 2:47 PM EST
Where
Clark County, 0.87 mi NW of Springfield
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.930, -83.810

Hail, Warren

When
July 23, 2:48 PM EST to 2:52 PM EST
Where
Warren County, 1.6 mi W of Roachester
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
39.350, -84.130

Thunderstorm Wind, Warren

When
July 23, 2:50 PM EST to 2:54 PM EST
Where
Warren County, 0.53 mi W of Blackhawk
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.320, -84.080

One tree was downed southeast of Morrow due to thunderstorm winds.

Thunderstorm Wind, Warren

When
July 23, 3:01 PM EST to 3:05 PM EST
Where
Warren County, 1.14 mi ENE of Comargo to 0.43 mi ESE of Pleasant Plain
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
39.283, -84.149

Trees were blown down and snapped off in Harlan Township near Pleasant Renner Road and State Route 132 due to thunderstorm winds.

Thunderstorm Wind, Clermont

When
July 23, 3:09 PM EST to 3:13 PM EST
Where
Clermont County, 2.57 mi ENE of Goshen
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.249, -84.129

One tree was downed on Shiloh Road near Goshen due to thunderstorm winds.

Hail, Butler

When
July 23, 3:20 PM EST to 3:24 PM EST
Where
Butler County, 0.53 mi W of Reily
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
39.430, -84.760

Hail, Butler

When
July 23, 3:25 PM EST to 3:29 PM EST
Where
Butler County, 1.27 mi WSW of Pisgah
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
39.310, -84.650

Thunderstorm Wind, Clermont

When
July 23, 3:25 PM EST to 3:29 PM EST
Where
Clermont County, 0.68 mi WNW of Williams Corners
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.173, -84.162

One tree two feet in diameter was downed due to thunderstorm winds.

Thunderstorm Wind, Butler

When
July 23, 3:30 PM EST to 3:34 PM EST
Where
Butler County, Seven Mile to 1.4 mi SE of Middletown Hook Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
39.480, -84.550

Scattered trees were reported down around the county due to thunderstorm winds.

Thunderstorm Wind, Clermont

When
July 23, 3:50 PM EST to 3:54 PM EST
Where
Clermont County, 0.69 mi S of Edenton to 0.71 mi ENE of Lerado
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
39.210, -84.050

Numerous trees were downed near Edenton and in Wayne Township due to thunderstorm winds. Trees were also reported down near State Route 131 and the Clermont and Brown County border.

Flood, Butler

When
July 23, 4:20 PM EST to 5:20 PM EST
Where
Butler County, 2.17 mi SW of Homewood to 2.21 mi SW of Homewood
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
39.361, -84.562

Water several inches deep was over roadways near East River Road and Fairview Avenue due to heavy rainfall.

Flash Flood, Butler

When
July 23, 4:30 PM EST to 5:30 PM EST
Where
Butler County, 1.5 mi WNW of Hamilton to 1.29 mi WNW of Hamilton
Cause
Heavy Rain
Property damage
$1,000
Reported by
Department of Highways
Coordinates
39.408, -84.576

Main Street and Millville Avenue were closed due to several feet of high water caused by heavy rainfall.

Heavy Rain, Butler

When
July 23, 4:30 PM EST to 5:30 PM EST
Where
Butler County, 2.87 mi NE of Millville
Reported by
Newspaper
Coordinates
39.410, -84.612

High water ponded in a low lying spot on Smalley Boulevard due to heavy rainfall.

Flash Flood, Clermont

When
July 23, 5:24 PM EST to 6:24 PM EST
Where
Clermont County, 1.41 mi E of Williamsburg to 1.63 mi E of Williamsburg
Cause
Heavy Rain
Property damage
$1,000
Reported by
Public
Coordinates
39.048, -84.024

Six to twelve inches of water was flowing across Hageman Crossing Road due to heavy rainfall.

Flash Flood, Brown

When
July 23, 5:33 PM EST to 6:33 PM EST
Where
Brown County, 1.78 mi WSW of North Stringtown to 1.86 mi WSW of North Stringtown
Cause
Heavy Rain
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
39.109, -84.010

Blue Sky Park Road was closed due to water rushing over the road caused by heavy rainfall.

Flash Flood, Clermont

When
July 23, 5:33 PM EST to 6:33 PM EST
Where
Clermont County, 2.12 mi SW of Marathon to 1.87 mi NNE of Blowville
Cause
Heavy Rain
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
39.130, -84.030

Closures were reported on Smokey Road due to water rushing over the road caused by heavy rainfall.

Flash Flood, Clermont

When
July 23, 5:33 PM EST to 6:33 PM EST
Where
Clermont County, 0.71 mi NNE of Blowville to 0.87 mi ESE of Blowville
Cause
Heavy Rain
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
39.109, -84.045

Route 133 was closed between Jackson Pike and Glancy Marathon Road due to water rushing over the roadway caused by heavy rainfall.

Flash Flood, Clermont

When
July 23, 6:30 PM EST to 7:30 PM EST
Where
Clermont County, 0.11 mi SSW of Modest to 1.48 mi W of Modest
Cause
Heavy Rain
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
39.199, -84.101

High water due to heavy rainfall was causing road closures along Cedarville Road near the intersection of Manila Road and State Route 727, and along Woodville Pike near Goshen Road.

Flood, Clermont

When
July 23, 6:30 PM EST to 7:30 PM EST
Where
Clermont County, 1.28 mi ESE of Williamsburg to 1.21 mi ESE of Williamsburg
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.040, -84.030

Zachary Drive in Williamsburg was closed due to high water caused by heavy rainfall.

Flash Flood, Brown

When
July 23, 6:37 PM EST to 7:30 PM EST
Where
Brown County, 0.94 mi SSE of Crosstown to 0.86 mi SSE of Crosstown
Cause
Heavy Rain
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.067, -83.994

Lucky Lane was closed due to high water caused by heavy rainfall.

Flash Flood, Brown

When
July 23, 7:11 PM EST to 7:30 PM EST
Where
Brown County, 0.73 mi SSW of Centerville to 0.85 mi SW of Centerville
Cause
Heavy Rain
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.070, -83.953

High water due to heavy rainfall caused road closures near Bodman Road and Harker Waits Road.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2013Every state in 2013This day in weather historyWarnings in Ohio, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 465570, 465571, 465572, 465573, 465574, 465575, 465576, 465578, 465579, 465577, 465580, 465581, 465582, 465972, 465584, 465585, 465586, 465587, 465588, 465589, 465590, 465591.